Schizophrenia.com

I tapered off my meds in 3 days

I hate these meds, their side effects are worse than psychosis. I keep messing with my meds bcz I am not happy then next 1-2 days I get happy days but I get back on meds as I am afraid of psychosis eventhough I feel good and no sz symptoms. I went from 6 to 4 to 2 to 0mg, today is my 4th day and is off meds. Someone told me I feel fine bcz meds stay in your system for weeks, min 5.5x half lives and risperdal half life is 20hrs. So I just took 2mg risperdal. Idk what to do. Should I stop meds again as I feel fine?

3 Likes

You’ll just eventually become a violent schizophrenic like the ones I see in my news feed every day. You’re putting your family at risk based on your history.

Stay on meds, change them under a doctor’s supervision if you want.

6 Likes

First off…that sounds a little fast to be considered “tapering” off your meds.

Second…you really should be doing this under your pdoc’s supervision Aziz.

None of us can tell you what is going to happen. If I were you, I would get back on them for now and then tell your pdoc that you want to taper off and do it according to his instructions. tapering off over 4 days doesn’t sound like tapering off at all.

3 Likes

I was that too on meds whenever I smoked weed.

2 Likes

I should note that I personally think that this is a bad idea for you, given your past results of being off meds. But at least please do it under your pdoc’s supervision if you are determined to do it.

4 Likes

I completely understand that sentiment. You know my experience with olanzapine, I’m glad to be off that crap. I’ve heard you explain how you were when you are psychotic though, do you want to risk all that again? It’s a tough spot to be in, I’m not going to tell you what to do, it’s up to you. But I’ve been rooting for you to have good luck with Clozapine.

2 Likes

If you’re going to try tapering off your meds, you should really wait 6 weeks with each reduction, to give your brain a chance to readjust. Personally, I wonder if that is a good idea to begin with, but that’s your call

3 Likes

I think you should try Clozapine. I really wish my body could handle it.

2 Likes

I read small dose antipsychotics are best for a lot of people. Take in moderation for some people, and avoid overdose.

It’s about balance.

3 Likes

Maybe just take 4mg for a while. You’ll prob get withdrawal if you just go off like that.

Good luck @Aziz

I have failed many times going that fast, but keep your cool and you might be ok

Just make sure you have a plan if it goes wrong

1 Like

Hwy, writing this currently from the psych ward, where my kid is due to SI. In case you forgot how much it sucks there, we have been here 7 hours and still havent been seen yet. They’re probably going to be admitted which means we will be here another 18 hours minimum waiting for a bed. The 1 psych nurse on duty is currently trying to calm a kid who is having a panic attack by shouting “STOP BREATHING LIKE THAT, YOU’RE WAKING EVERYONE UP!”

It is a safe place to be if you need it. But it is not fun, and it is not relaxing. You will 100% hate it. And you will 100% end up there if you stop your very high dose of risperidone so suddenly.

4 Likes

Aziz, you have a lot to lose. Your family that cares about you and your well-being. I know it’s difficult when you were doing well in school and on your way to doing and achieving greater things. You have to meet life on life’s terms. Right now, you are in a pickle with meds. Psychosis is not better than being sedentary.

Try keeping a gratefulness rock on your nightstand. Pick out a rock and keep it close. It’ll remind you of the good things in your life. You are a smart guy, don’t taper or stop meds without consulting your psydoc.

3 Likes

OMG @Aziz I think that’s a very bad idea because you have said off meds you get violent. Please speak to your pdoc first! Good luck!

1 Like

You only feel fine because of the meds. If you stop taking them you will not feel fine. When I relapsed it took me about a year to get back on track in my life.

2 Likes

Bad idea. Hope i dont hear about you in the news!

1 Like

I’ve tried tapering my meds under my pdocs supervision. Didn’t work out and we took it very slowly. One step lower every 4 months. I hope that you’re exceptionally lucky but there is a real chance that you relapse and that’s no fun.

1 Like

How are you feeling now @Aziz?

Have you told anyone you’ve tapered off?

I have done this so many times, and I’ve got to tell you, I regret every one of them. I’m on abilify at the moment for my ap and I hate the side effects. But I also really don’t like what happens to my personality and the choices I make, thoughts I believe etc when I’m not taking my meds.

1 Like